Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 33, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 8, 2020, 10:43 AM CST for Elmore County, Montgomery County, Alabama. It took effect at Feb 8, 2020, 12:00 PM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2020, 10:43 AM CST (16:43 UTC)
- In effect from
- Feb 8, 2020, 12:00 PM CST
- Expired
- Feb 9, 2020, 8:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elmore County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 37 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Tallapoosa Water Plant (MGYA1). The gauge peaked at 24.85 ft at Feb 8, 2020, 7:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
592
WGUS44 KBMX 081643
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1043 AM CST Sat Feb 8 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At The Tallapoosa Water Plant Affecting Elmore and
Montgomery Counties.
.Recent heavy rainfall continues to produce rises on the Tallapoosa
River. Latest forecasts now predict levels to rise close to flood
stage, and a Flood Warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC051-101-090442-
/O.NEW.KBMX.FL.W.0033.200208T1800Z-200209T1200Z/
/MGYA1.1.ER.200208T1800Z.200208T1800Z.200209T0000Z.NO/
1043 AM CST Sat Feb 8 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tallapoosa River At The Tallapoosa Water Plant.
* until Sunday morning...or until the warning is cancelled.
* At 10:00 AM Saturday The stage Was 24.8 feet.
* Flood stage is 25 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 25 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$2 follow-up statements
963
WGUS84 KBMX 090121
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
721 PM CST Sat Feb 8 2020
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Recent rainfall has produced rises along the Tallapoosa River at the
Water Plant...and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC051-101-091321-
/O.EXT.KBMX.FL.W.0033.000000T0000Z-200209T1400Z/
/MGYA1.1.ER.200208T2015Z.200208T2330Z.200209T0200Z.NO/
721 PM CST Sat Feb 8 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until Sunday morning...or until the Warning is cancelled.
* AT 6 PM Saturday the stage was 25.1 feet.
* Flood stage is 25 feet.
* Forecast...The river will fall below flood stage after midnight
tonight.
* Impact...At 25 feet...Lower Wetumpka Road starts to flood.
Extensive flooding of low lands occurs and livestock and farm
equipment should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$307
WGUS84 KBMX 091408
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
808 AM CST Sun Feb 9 2020
...The flood warning has expired for the Tallapoosa River At The
Tallapoosa Water Plant...
.Water levels at the Tallapoosa Water Plant have fallen below flood
stage, and the Flood Warning is no longer in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the final statement for this event at this location.
&&
ALC051-101-091438-
/O.EXP.KBMX.FL.W.0033.000000T0000Z-200209T1400Z/
/MGYA1.1.ER.200208T2015Z.200208T2330Z.000000T0000Z.NO/
808 AM CST Sun Feb 9 2020
The Flood Warning has expired for
The Tallapoosa River At The Tallapoosa Water Plant.
* AT 7:00 AM Sunday the stage was 24.6 feet.
* Flood stage is 25 feet.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:16 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 8, 6:16 AM CST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 616 AM CST Sat Feb 8 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0343 AM CST Sat Feb 08 2020/ Through Sunday. Winter in the southeast, oh what fun it can be. Spring, severe, and flooding on one day, then winter weather 2 days later. Currently watching the system clip into the region this morning. Light rain will continue to grow and expand as it moves into the region. No real big issues in the west, where temperatures are above freezing and clouds have have helped. Rain may mix with or briefly change over to snow across northeast Central Alabama as the system slides east. Temperatures are a few degrees below freezing in the northeast right now, so there is a potential that rain will actually be freezing rain before switching to snow in the northeast, thus the expansion of the winter weather advisory. Accumulations of a quarter inch to an inch of snow are possible in mainly the higher elevations in the northern half of Cherokee County where minor impacts could occur. Accumulations of up to a half of an inch of snow are possible in isolated portions of Cleburne, Calhoun and Etowah Counties with little to no impacts. Ice accumulations of less than 0.05" could occur in the advised areas as well, and could cause some minor issues on the elevated surfaces through the morning. Temperatures should rise above freezing by 10 am and any frozen precipitation should be erased fairly quickly. Rain may persist in the area through the afternoon, but should slide down to the southeast. Highs will be in the 40s northeast to 60s in the southwest. Tonight, the boundary should be to our south, but an easterly flow aloft will slide over the boundary and cause some low clouds to develop across the southeast and perhaps into Central Alabama. Overall though dry conditions expected tonight through Sunday. Lows will be in the low 30s in the northeast to upper 30s/low 40s in the southwest. Highs on sunday will be in the upper 50s in the northeast to upper 60s in the southwest. 16 .LONG TERM... /Updated at 0343 AM CST Sat Feb 08 2020/ Sunday through Saturday. Tomorrow will likely be the last dry day we see across the majority of Central AL for awhile. The high pressure builds eastward on Sunday, shifting our winds more southerly. A weak surface low pressure system moves eastward across the Northern Plains into the Great Lakes region, stretching a cold front southward through the MS River Valley. As this front approaches our doorstep late Sunday, the upper level pattern transitions out of the zonal flow as a trough dips through the Great Basin and into Southern California. Widespread rain moves in along and ahead of the front early Monday morning as the associated surface low moves through the far northeastern CONUS. By this point, the front begins to slow and will eventually stall across Central AL Monday afternoon/evening. PWATs are forecast to be in the 1.5-1.6" range, which is well above normal for this time of year; therefore, expect higher rainfall rates than we typically see in the winter months. Due to the prolonged widespread rain, we will likely see flooding concerns along area creeks and rivers. Any bands of heavier rain that develop will also lead to localized flash flooding, especially in urban areas with poor drainage. I'll add mention of flash flood potential in the HWO for Monday, which has been coordinated with WPC and highlighted in their Excessive Rainfall Outlook for Day 3 as well. There could be a slight decrease in coverage of rainfall briefly on Tuesday, though just how long remains uncertain. Another upper level wave moves through Tuesday night through Thursday, enhancing the lift along the previously stalled frontal boundary and leading to even more widespread rain across the area. It's probable that we'll see continued flooding concerns through at least Thursday night before the boundary finally gets kicked to our east. Guidance shows decreasing rain chances Friday, but another round is possible later in the weekend, just beyond the 7 day forecast period. 25/Owen && .AVIATION... 12Z TAF Discussion. Rain and snow mix moving through right with snow generally along and northeast of the BHM and ANB sites. Biggest impact to the aviation weather will be MVFR ceilings and possibly brief slick conditions at ASN and ANB. Clearing skies this afternoon. There could be a brief window of low clouds (MVFR/IFR) that develop in the southeast (MGM/TOI) after 9Z tonight as isentropic lift will move west of the frontal boundary. 16 && .FIRE WEATHER... Light rain will spread across Central AL this morning, but will generally be lower amounts. Skies will begin to clear from west to east this afternoon with high pressure building into the region tonight and Sunday. Next week will be very wet with periods of heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 51 31 60 46 64 / 80 0 0 20 90 Anniston 51 32 61 46 66 / 80 0 0 10 90 Birmingham 54 36 63 51 66 / 60 0 0 20 90 Tuscaloosa 58 38 66 53 69 / 50 0 0 30 90 Calera 56 36 63 50 67 / 60 0 0 20 90 Auburn 52 36 59 46 68 / 60 10 0 10 70 Montgomery 59 39 66 49 72 / 50 10 0 10 70 Troy 61 40 66 49 72 / 40 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Winter Weather Advisory until 11 AM CST this morning for the following counties: Calhoun...Cherokee...Cleburne...Etowah. &&
Hazardous weather outlook, Feb 8, 10:38 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1038 AM CST Sat Feb 8 2020 ALZ011>015-017>050-091945- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1038 AM CST Sat Feb 8 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Many area rivers are in or expected to rise above flood stage. Please see the latest river statements for specific details on the rises and expected crest values. Fog will likely develop for areas along and east of I-65 tonight with visibilities below 1 mile at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Many rivers will continue to rise over the next few days. Many have reached flood stage or will reach flood stage. Please see the latest river statements for specific details on the rises and expected crest values. Periods of heavy rainfall are expected Monday through Thursday. Recent heavy rainfall has produced saturated soil conditions, and any additional rainfall could produce flash flooding issues. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be necessary Monday due to flooding.
In the hours before
Local storm report, Feb 8, 9:36 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 AM CST SAT FEB 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 W CEDAR BLUFF 34.22N 85.61W
02/08/2020 E0.1 INCH CHEROKEE AL PUBLIC
SNOW COVERING GRASSY SURFACES NEAR THE CEDAR
BLUFF POST OFFICE VIA PHOTO POSTED TO SOCIAL
MEDIA. TIME AND DEPTH APPROXIMATE.
&&
JHLocal storm report, Feb 8, 9:40 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 AM CST SAT FEB 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW BLACK CREEK 34.17N 85.89W
02/08/2020 E0.1 INCH ETOWAH AL PUBLIC
SNOW COVERING THE GROUND VIA PHOTO POSTED TO
SOCIAL MEDIA IN THE BLACK CREEK AREA OF
ETOWAH COUNTY. TIME AND DEPTH APPROXIMATE.
&&
JHLocal storm report, Feb 8, 9:58 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
958 AM CST SAT FEB 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 1 E SAND ROCK 34.24N 85.76W
02/08/2020 E1.0 INCH CHEROKEE AL PUBLIC
1 INCH OF SNOW ESTIMATED COVERING THE GROUND
IN THE SAND ROCK AREA VIA SOCIAL MEDIA POST.
TIME APPROXIMATE.
&&
JHLocal storm report, Feb 8, 10:05 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 AM CST SAT FEB 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW BLANCHE 34.36N 85.61W
02/08/2020 E1.0 INCH CHEROKEE AL PUBLIC
AT LEAST AN INCH OF SNOW ESTIMATED FROM
PHOTOS POSTED IN SOCIAL MEDIA NEAR THE
BLANCHE AREA OF NORTHERN CHEROKEE COUNTY.
&&
JHLocal storm report, Feb 8, 10:16 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 AM CST SAT FEB 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW 1 E SAND ROCK 34.24N 85.76W
02/08/2020 E1.3 INCH CHEROKEE AL PUBLIC
AT LEAST 1.25 INCHES OF SNOW ESTIMATED FROM
PHOTOS POSTED ON SOCIAL MEDIA FROM THE SAND
ROCK AREA OF CHEROKEE COUNTY.
&&
JHLocal storm report, Feb 8, 10:28 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 AM CST SAT FEB 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW BLACK CREEK 34.17N 85.89W
02/08/2020 E0.1 INCH ETOWAH AL PUBLIC
SNOW COVERING THE GROUND VIA PHOTO POSTED TO
SOCIAL MEDIA IN THE BLACK CREEK AREA OF
ETOWAH COUNTY. TIME AND DEPTH APPROXIMATE.
0840 AM SNOW 1 S SAND ROCK 34.22N 85.77W
02/08/2020 E0.3 INCH CHEROKEE AL EMERGENCY MNGR
ABOUT A QUARTER INCH OF SNOW ESTIMATED ALONG
STATE ROUTE 68 BETWEEN COLLINSVILLE AND
LEESBURG. AUTOMOBILE ACCIDENT REPORTED IN
THIS AREA WITH SNOW COVERING THE ROAD. TIME
AND LOCATION APPROXIMATE.
0900 AM SNOW 1 W CEDAR BLUFF 34.22N 85.61W
02/08/2020 E0.1 INCH CHEROKEE AL PUBLIC
SNOW COVERING GRASSY SURFACES NEAR THE CEDAR
BLUFF POST OFFICE VIA PHOTO POSTED TO SOCIAL
MEDIA. TIME AND DEPTH APPROXIMATE.
0930 AM SNOW 1 E SAND ROCK 34.24N 85.76W
02/08/2020 E1.0 INCH CHEROKEE AL PUBLIC
1 INCH OF SNOW ESTIMATED COVERING THE GROUND
IN THE SAND ROCK AREA VIA SOCIAL MEDIA POST.
TIME APPROXIMATE.
0945 AM SNOW 1 E SAND ROCK 34.24N 85.76W
02/08/2020 E1.3 INCH CHEROKEE AL PUBLIC
AT LEAST 1.25 INCHES OF SNOW ESTIMATED FROM
PHOTOS POSTED ON SOCIAL MEDIA FROM THE SAND
ROCK AREA OF CHEROKEE COUNTY.
0950 AM SNOW BLANCHE 34.36N 85.61W
02/08/2020 E1.0 INCH CHEROKEE AL PUBLIC
AT LEAST AN INCH OF SNOW ESTIMATED FROM
PHOTOS POSTED IN SOCIAL MEDIA NEAR THE
BLANCHE AREA OF NORTHERN CHEROKEE COUNTY.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:15 PM CST | Winter Weather Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah | 15 hr |
| Feb 8, 4:45 AM CST | River Flood Warning | BMX | Montgomery | 15 hr |
| Feb 8, 3:13 PM CST | Areal Flood Warning | BMX | Cherokee | 24 hr |
| Feb 8, 3:14 PM CST | Areal Flood Warning | BMX | Cherokee | 36 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.